SEARCH WITHIN CONTENT
VOLUME 22 , ISSUE 10 ( 2018 ) > List of Articles
Pritam Kataria, Pradip Kendre, Apurva Patel, Nahush Tahiliani, Sushant Ikhar
Keywords : Acute lymphoblastic leukemia, methotrexate, toxic epidermal necrolysis
Citation Information : Kataria P, Kendre P, Patel A, Tahiliani N, Ikhar S. Methotrexate-induced toxic epidermal necrolysis: A rare case report and review of literature. Indian J Crit Care Med 2018; 22 (10):740-742.
License: CC BY-ND 3.0
Published Online: 01-10-2018
Copyright Statement: Copyright © 2018; Jaypee Brothers Medical Publishers (P) Ltd.
Acute lymphoblastic leukemia (ALL) is the most common malignancy in pediatric patients, and it is characterized by the presence of malignant lymphoblasts within the bone marrow and peripheral blood. The treatment of ALL involves induction, consolidation, reinduction, and maintenance therapy. Consolidation therapy in ALL-Berlin-Frankfurt-Münster 90 protocol involves the use of high-dose methotrexate (HDMTX, 5 g/m2) over 24 h as continuous infusion. The adverse effects due to HDMTX include renal dysfunction in 2%–12% patients, which can lead to increased systemic MTX exposure, leading to further myelosuppression, mucositis, hepatotoxicity, skin toxicity, and, in severe cases, multiorgan failure. Dermatologic toxicity due to MTX includes morbilliform drug rash, photoreactivation, photoenhancement, and skin hyperpigmentation. Stevens–Johnson syndrome and toxic epidermal necrolysis (TEN) are rare and possibly fatal reaction which can occur with MTX. Here, we describe a patient with B-cell ALL who developed TEN after administration of HDMTX.
© Jaypee Brothers Medical Publishers (P) LTD.